Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diagnosed with thyrotoxicosis. Have palpitations, ectopic heart beats. Dizziness with low BP. Reason?

Hello. I am 42 year old woman, I was diagnosed with thyrotoxicosis last summer, and have been on a reducing dose of Carbimazole ever since. When first diagnosed had palpitations and ectopic heartbeats and was on a low dose beta blocker, but weaned off after a couple of months and not used for about 6 months now. Still have daily ectopic beats but pulse normal and living normal life. Thyroid meds 5mg carbimazole daily and last 2 bllood tests normal thyroid readings. Last night suddenly without warning became very dizzy when reclining or lying down. Settled if i sat upright or stood. Streams of ectopic heartbeats although pulse rate not high. Went to ER, was there for many hours, during which time if I lay down or reclined the room spin around. They took ECG and did standing/ lying blood pressures where my BP was a little low lying down but still normal range. Dr finally arrived to examine me and during exam the dizziness lifted and I felt normal. Stopoed as fast as it had started, and dr sent me home to see my GP and have a cardiac tape booked. Is this likely to be thyroid levels going haywire again or a coincidental heart rhythmn problem that I need investigating - or something else completely random and not connected at all? Thankyou.
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
hyperthyroidism is always tricky as when you are getting neomercazole and tsh >0.05 stll 42 year old person can have palpitations , atrial fibrillation, as your sympathetic system is fast and secondly neomercazole of 5 mg is no dose either you take > equal to 2 tabs or search for other causes of hyperthyroidism....
you need hotler (cardiac rhythm tape)
get antibodies of hyperthyroidism
OR you have BPPV that is when you move your face you get the feeling of things revolving around....dur to ear and balancing problem go to ent specialist after hotler
take care
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor